MAUDE Adverse Event Report: AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER
Catalog Number 1012449-20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation (2001); Cardiac Tamponade (2226)
Date of Event 04/23/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for evaluation.The reported patient effects of death and perforation are listed in the coronary dilatation catheters, nc trek rx, instruction for use, as known patient effects.A review of the lot history record could not be conducted because the lot number was not provided.A conclusive cause for the reported patient effects and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left anterior descending artery.During preparation of the artery a non-abbott atherectomy system was used and followed by pre-dilatation with a 3.0x20mm nc trek balloon dilatation catheter; however, a perforation was noted.The perforation caused a pericardial effusion which resulted in cardiac tamponade.Pericardiocentesis was performed; however, the patient expired.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8597008
Report Number2024168-2019-03717
Device Sequence Number14001305
Product Code LOX
UDI-Device Identifier08717648151880
UDI-Public08717648151880
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1012449-20
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2019
Initial Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATHERECTOMY: ROTABLATOR
Outcome Attributed to Adverse Event Death;